Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Titrating from Venlafaxine to Clomipramine  (Read 58 times)

0 Members and 1 Guest are viewing this topic.

Offline Hoosier_Student

  • Newbie
  • *
  • Posts: 29
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Titrating from Venlafaxine to Clomipramine
« on: August 21, 2014, 02:02:36 PM »
I've been on venlafaxine (Effexor) 150mg for the last year or so.  I never found it to be very effective, so finally a few weeks ago, my pdoc decided to have me switch to clomipramine (Anafranil) which I had been on some years before and found very effective.  Therefore, he insisted that I do a 'cross-titration' lower the dose of venlafaxine and start upping the dose of clomipramine.  Things went well the first two weeks until I got down to 37.5mg of venlafaxine a few nights ago.  Suddenly I feel extremely tired and sluggish, and at times paradoxically jittery.  Is this a side effect of venlafaxine withdrawal?  Or could this be a sign of clomipramine interacting with seroquel?  (I take 100mg a night for anxiety/sleep.  I was supposed to try to reduce my dose and get off of it after I made the switch from venlafaxine to clomipramine.)
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4135
  • Country: au
  • Rec's: 94
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Titrating from Venlafaxine to Clomipramine
« Reply #1 on: August 21, 2014, 05:46:48 PM »
Suddenly I feel extremely tired and sluggish, and at times paradoxically jittery.  Is this a side effect of venlafaxine withdrawal?

I think it is partly from lowering the venlafaxine dose and partly from the norepinephrine (NE) effects of the clomipramine which your brain is having the deal with for the first time (while venlafaxine is technically a SNRI, it is such a weak NE reuptake inhibitor that this doesn't occur until doses exceed 200mg and even then there isn't much activity, it really should be reclassified as a SSRI), but the sluggishness is probably mostly down to clomipramine being a reasonably powerful antihistamine which causes drowsiness/sedation. The seroquel is adding to this.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
1199 Views
Last post July 17, 2010, 06:08:04 PM
by tryingtoheal
0 Replies
547 Views
Last post December 15, 2011, 10:14:30 PM
by alanrb
1 Replies
518 Views
Last post January 21, 2012, 03:19:35 AM
by bluerose
1 Replies
465 Views
Last post February 08, 2013, 06:05:01 AM
by insights
3 Replies
213 Views
Last post March 28, 2014, 05:07:54 PM
by Momee